CSN Login
Members Online: 4

Bad taste in mouth

4mykids
Posts: 33
Joined: Mar 2004

Any suggestions for a really bad taste in the mouth. I was recently on Decadron which my doc said can cause a dry mouth/bad taste in mouth. I have been off the Decadron for a week, and now I have sort of a different bad taste that is driving me crazy!! I brush my teeth and tongue all day long, eat mints, chew minty gum, drink water, but as soon as I stop doing any of these things, the taste comes back. It's kinda making me sick to my stomach and really making me crazy. Any ideas? BTW, I am on Camptosar once a week and 5FU/leuc once a month, but this week we skipped the Camptosar and the last 5FU/leuc was a couple of weeks ago. Thanks!!

joetta307
Posts: 1
Joined: Mar 2004

This is my second round of chemo the first was with Camptsor, the taste may get better after awhile chewable vitamin C's help, let them melt in your mouth,I use a lot of them. all that brushing will damage your gums at least it did mine and caused a lot of sores

4mykids
Posts: 33
Joined: Mar 2004

Thanks, Joetta, I will give the chewable vitamin C's a try!!

meeshell594
Posts: 3
Joined: Mar 2004

This could be thrush: a type af yeast infection. I got it during my last treatment and now have it again. (5FU is one of my meds also.) It is MADDENING! I, too, thought it was a meds side-effect at first. My doctor caught it (thankfully!) and prescribed "diflucan" which worked pretty quickly. A possible preventative measure is swabbing mouth (or rinsing) with a solution of 8 oz. water & 1 teaspoon baking soda, using a little at a time 3-4 times a day. To prevent contaminationg solution, it is best to pour a little solution in a small Dixie/diposable cup to rinse with or dip q-tip into for each application. This was recommended to me to do during chemo, but I haven't been consisitent about it. (I thought it was just because alcohol-based mouthwash was too harsh.) This could be why I have it again. Good luck!

4mykids
Posts: 33
Joined: Mar 2004

I have complained to my doc about this, and he has checked and is watching for thrush, but I have no signs of it. Thanks for the info on the rinse solution.

I have not been to the store for vitamins, yet, but my husband picked up some citrus flavored Altoids (we had heard something about citrus/sour flavors might help but had forgotten about it until Joetta mentioned the vitamin C). I still intend to get the vitamins, but the citrus flavored Altoids have helped some, too. Thanks again to you both!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network